I started Paxil 7 days ago and I am having sever anxiety where I cant even sleep. My doctor prescribe me 10mg of Paxil and so far has not kicked in much. All I do is think about if I am going crazy every second of the day. I have chest pains and tingling sensation in my body. Anyone know if the Paxil will eventually take away me constantly thinking about it? Please help
I would call your doctor regarding the chest pain. It is not uncommon for an antidepressant to make things worst before better. Usually by the 2nd week things should start to calm down. Your doctor may be able to give you something to help you deal with the start up side effects and or sleep short term. It can take 4-6 weeks for it to reach the therapeutic level. Sometimes it can happen sooner.
I know that it hard to deal with. Many of us on this site have been where you are at now. Try not to loose hope. You are not alone. Hope things get better for you soon.
Hey, gator! Paxil is an excellent medication for anxiety disorders but you may find it takes several weeks before you really start to feel it's effects. Psychotropic drugs don't work like aspirin or high blood pressure pills which give you instant relief: it takes awhile before your body will re-adjust it's neurotransmitters.
Some people also feel an increase in their anxiety levels during the first few days and weeks after starting antidepressants but these side effects generally resolve on their own rather quickly.
You're just a week in but it sounds like you're right on track and hopefully will be feeling better very soon.
Best wishes and please feel free to post any questions or concerns you have along the way. We'll be more than happy to share our experiences and opinions to hopefully give you support in knowing you're not going through this alone. Wildcat
I am so sorry that you are going through this. I have been taking Paxil 30mg for about 4 years now and I recall it taking about a week before I started feeling better. My doctor also prescribed Xanax .25mg to take it as needed and it really helped alot with my anxiety symptoms. Perhaps you could ask your doctor to prescribe you a benzo to help you along with the transition with Paxil. I also take vitamin B complex. My doctor told me that it really works well with the antidepressant and adds an extra boost to your mood and energy. I hope this helps.
If your routine labs are normal (CBC, CMP, lipids) I would think your experiencing additional anxiety maybe due to the changes going on from the Paxil or from anticipation of how it will work you are paying extra attention to the symptoms of your anxiety therefore exacerbating it. Hang in there and the Paxil should help within 5-7 weeks, Hydroxyzine or a Benzo can help in the short term while you adjust to it if your Dr thinks its necessary. Best wishes
Gator, I want to address your question about your thinking about going crazy. I spent many years facing that question and finally accepted I was crazy. Its simple. For me. But for each of us, we try to evaluate what crazy is. Insanity is not definable as easily as you think. I would like you to try to stop asking yourself if you are crazy. Start asking yourself if you are safe. Are you going to do something to hurt yourself, are you going to do something to hurt someone else? That is what is important. That is where crazy lies. That is when you need to worry. Now there are other types of crazy. Do you see or hear things that aren't there? for instance? I mean, I am just giving you something to compare your idea of crazy to. Ask yourself what you are thinking of as "crazy", define it in your head. Right now from what I can see, its just a label you are slapping on yourself that comes with a whole slew of negative connotations. So stop that in its tracts.
Ask yourself what you are really thinking? What are you really afraid of? If you can find that out, if you can pin point that, then you can address it, talk to your doctor about it. And maybe even make that fear go away. Because being crazy…well, thats a whole world of things. Try to find out whats really behind your anxiety. Then once you discover that, you can work on techniques to get rid of the chest pains and the tingling sensations in your body more directly. Anyway, thats my take on things. My 2 cents. I had more to say, but I found myself rambling, so i deleted it. Thats my crazy. lol, good luck and I hope that I helped in some way.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Mar 2013 • 6 answers
Updated 14 Jun 2010 • 3 answers
Updated 6 May 2012 • 1 answer
Updated 3 Sep 2014 • 5 answers
I have taken Paxil for about 15 years due to panic attacks and generalized anxiety disorder. It sav?
Updated 17 Jan 2017 • 2 answers